Solitons in a diatomic chain with competing nonlinearities

A. V. Gorbach, A. S. Kovalev, O. V. Usatenko

Research output: Contribution to journalArticlepeer-review

6 Citations (SciVal)


A one-dimensional diatomic chain whose energy contains cubic and quartic terms in the atomic displacements is considered. A modified asymptotic method is proposed for finding soliton solutions to equations describing systems with nonlinearities of various symmetry. It is shown that the dynamics of the model in question can be described in terms of equations that are similar to the dynamic equations for a diatomic chain with an even potential function. Soliton solutions of a new, unusual type are found in the specific case of a free diatomic chain with a purely cubic anharmonic potential.

Original languageEnglish
Pages (from-to)2171-2181
Number of pages11
JournalPhysics of the Solid State
Issue number11
Publication statusPublished - Nov 2001


  • Spectroscopy
  • State Physics
  • Soliton
  • Potential Function
  • Dynamic Equation

ASJC Scopus subject areas

  • Electronic, Optical and Magnetic Materials
  • Condensed Matter Physics


Dive into the research topics of 'Solitons in a diatomic chain with competing nonlinearities'. Together they form a unique fingerprint.

Cite this